Michigan, 2005

Damaging Wind in Michigan, June 10, 2005

June 10, 2005 · NWS MQT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 10, 9:10 AM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 10, 9:10 AM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1110 AM EDT FRI JUN 10 2005

.DISCUSSION...
.SHORT TERM...
12Z RAOBS/WV IMAGERY AND RUC ANALYSIS SHOW ERN RDG/WRN TROF UPR
PATTERN PERSISTS ACRS THE CONUS. SHRTWV NOTED LIFTING NNEWD THRU
MN...WITH SFC LO PRES NOW MOVING INTO SW MN AND WARM FNT EXTENDING E
INTO CNTRL WI. BAND OF SHRA/TSRA TO THE N OF THIS LO/WARM FNT
TENDING TO WEAKEN AS IT MOVES THRU NW WI AND APRCHS THE WRN ZNS AS
NOCTURNAL LLJ BEGINNING TO WANE. ANOTHER WEAK SHRTWV NOTED OVER THE
ERN CWA THIS MRNG...AND THERE HAVE BEEN A FEW SHRA/TSRA ASSOCIATED
WITH THIS FEATURE AND MODEST MSTR IN THE H8-7 LYR AS SHOWN ON THE
12Z APX SDNG. OTRW...LOCAL RAOBS/TAMDAR SDNGS SHOW A BIT MORE IN THE
WAY OF LLVL MSTR ARND THIS MRNG THAN YDAY...WITH 12Z H85 DWPT UP TO
14C AT GRB. ALL IN ALL...CONVECTIVE TEMPS RANGE FROM 80 TO 88...WITH
HIEST CONVECTIVE TEMP AT GRB UNDER SEMBLANCE OF SHRTWV RDG AXIS BTWN
SHRTWV IN MN AND SYS OVER THE ERN CWA. DESPITE THE INCRS IN LLVL
MSTR...SKIES ARE CLR-PCLDY THIS MRNG OVER THE FA WITH WEAK BUBBLE HI
PRESENT OVER LK SUP. OBSVD WIND FIELDS ALF ARE RATHER LGT AT GRB (H7
WIND 23517KT)...BUT WIND SPEEDS IN THE MID TROP ARE A BIT MORE
IMPRESSIVE AT MPX CLOSER TO SHRTWV (H7 WIND 19035KT). FRZ LVLS ARE
MID RANGE...13.3KT FT AT GRB AND 12.3K FT AT MPX.

MAIN FCST CONCERNS THIS AFTN/EVNG FOCUS ON COVG/INTENSITY OF CNVCTN.

12Z RUC SHOWS MN SHRTWV OVER SRN MN THIS MRNG MOVING TO NR CYQT BY
00Z SAT...WITH SHRTWV DRAGGING WARM FNT INTO THE WRN COUNTIES AS
DIAGNOSED BY LLVL WIND FIELDS...WHICH SHOW SW SFC WIND AT IWD ARND
21Z WITH MORE S-SE-E FLOW FARTHER TO THE N AND E. RUC SHOWS DECENT
DPVA/H85-5 QVECTOR CNVGC OVER THE WRN ZNS ASSOCIATED WITH THIS
SHRTWV. 06Z NAM INDICATES SIMILAR TIMING. SHRTWV OVER THE E PROGGED
TO DRIFT AWAY...LEAVING SHRTWV RDG AXIS OVER THE CNTRL FA THIS AFTN
BEFORE DRIFTING SLOWLY TO THE E. WHILE MODIFIED 12Z GRB SDNG FOR
85/64 YIELDS CAPE OF 1400 J/KG...MODIFIED 9HR FCST 12Z RUC SDNG FOR
IWD AT 21Z YIELDS CAPE OF 1770 J/KG...WITH H7 WIND FCST UP TO
35-40KT IN A UNIDIRECTIONAL WIND PROFILE FM 210-220 AND SOME FAT
CAPE BTWN H7-5 DESPITE MODEST MID LVL ENVIRONMENTAL LAPSE RATES.
LARGER SCALE 0-6KM BULK SHEAR GENERALLY JUST BLO THE THRESHOLD FOR
SVR TSRA AT 35 KTS...BUT POTENTIAL FOR LOCALLY HIER VALUES FOCUSED
ARND THE ARRIVING WARM FNT IS THERE CONSIDERING FAIRLY IMPRESSIVE
VERTICAL DIRECTIONAL SHEAR IN THE LOWER TROP. PARAMETERS OFF CHKLIST
ARE MARGINAL FOR TORNADO FORMATION ALG THIS BNDRY...NR THE LO END OF
THE SCALE. EVALUATION OF SVR WX CHECKLIST SUGS GOING SLGT RISK FOR
MAINLY THE WRN FA IS STILL IN ORDER. SUSPECT THE ERN ZNS WL BE
DOMINATED BY SHRTWV RDG/HIER CONVECTIVE TEMPS (AS DIAGNOSED FM THE
12Z GRB SDNG) THE ENTIRE DAY...WITH JUST SOME ISOLD TSRA DVPLG ON LK
BREEZE BNDRYS.

QUICK LOOK AT 12Z NAM SUGS MN SHRTWV WL TRACK A BIT FARTHER W THAN
FCST BY RUC...WITH SHRTWV RDG HOLDING IN A LITTLE LONGER AND CNVCTN
ARRIVING OVER THE W MORE TOWARD 00Z. WL HIT MORE WDSPRD CNVCTN DVLPG
LATE TDAY OVER THE W WITH LESS ACTIVITY IN GENERAL OVER THE E WITH
GOING SLGT RISK OF SVR TSRA OVER THE W AS IN GOING HWO. COORDINATION
WITH SPC SUGS THEY BELIEVE THE SLGT RISK IS WARRANTED.

COORDINATED WITH SPC.

KC

.LONG TERM...
SHRA/TSRA SHOULD WIND DOWN DURING THE EVENING AND MAY END OVERNIGHT
AS SHORTWAVE LIFTS NE OF THE AREA. WILL DROP POPS DOWN TO 20
OVERNIGHT. PATCHY FOG WILL BE POSSIBLE WHERE RAIN OCCURRED.

ON SAT...FOCUS WILL BE ON NEXT SHORTWAVE LIFTING NE (THE
WELL-DEFINED WAVE OVER THE SRN ROCKIES ATTM). GIVEN ITS PRESENT
APPEARANCE...THIS SYSTEM WILL LIKELY POSE A BIGGER SVR STORM RISK AS
IT HEADS THRU THE PLAINS INTO THE UPPER MIDWEST. GFS LOOKS A BIT ODD
AS IT LIFTS SHORTWAVE DUE N ACROSS THE PLAINS RATHER THAN MORE TO
THE NE WHICH WOULD FIT THE UPPER LEVEL PATTERN BETTER. LOOKS AS
THOUGH THE NAM MIGHT HAVE A BETTER FIT HERE. IN ANYCASE...LOOKS LIKE
SAT/SAT EVENING WILL SHAPE UP TO BE A BUSY DAY OVER THE WRN LAKES
REGION. OVER UPPER MI...BEST DEEP LAYER SHEAR WILL AGAIN TARGET WRN
UPPER MI. NAM/GFS SHOW SHEAR IN THE AFTN/EARLY EVENING RANGING FROM
ABOUT 25KT E TO AROUND 45KT W WHILE MODIFIED SOUNDINGS IN THE AFTN
FOR A SFC T/TD OF 80/66F YIELD ABOUT 1500J/KG. WET BULB ZERO HEIGHTS
ARE AGAIN AROUND 10500FT...BUT SFC-MID LEVEL DELTA THETA-E IS ONLY
10-15C. MIDLEVEL LAPSE RATES ARE AGAIN NOT VERY STEEP AT AROUND
6C/KM AT BEST. WILL HIT HIGHEST POPS IN THE AFTN/EVENING (HIGHER W
THAN E)...BUT WILL HOLD OFF ON LIKELY POPS GIVEN THE DIFFICULTY OF
TIMING CONVECTION.

AFTER THIS SHORTWAVE PASSES BY TO THE N...LOOKS LIKE SUN HAS THE
POTENTIAL TO BE A DRY DAY WITH SUBSIDENCE/DRYING AND SMALL BUBBLE
HIGH MOVING INTO THE UPPER LAKES. WILL KEEP A SLIGHT CHANCE OF
SHRA/TSRA IN THE MORNING...AND THEN ONLY OVER THE SE COUNTIES IN THE
AFTN AS LAKE BREEZE CONVERGENCE AND LINGERING LOW-LEVEL MOISTURE
MIGHT BE SUFFICIENT TO POP A SHRA OR TSRA. HAVE GONE WITH A DRY SUN
EVENING. LOOKS LIKE WAA REGIME DEVELOPING AHEAD OF NEXT STRONG
SHORTWAVE HEADING INTO THE PLAINS MIGHT SHIFT FAR ENOUGH E TO
WARRANT CHC POPS OVER THE SW COUNTIES LATE SUN NIGHT PER
UKMET/GFS/CANADIAN.

ROLFSON

&&

.MQT...WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 10, 4:07 AM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
607 AM EDT FRI JUN 10 2005

MIZ001>007-009>014-084-085-111200-
ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE-
MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON-
SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT-
607 AM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...BUT MAINLY
DURING THE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME
OF THE STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING...
MAINLY WEST OF A LINE FROM MARQUETTE TO ESCANABA. ANY SEVERE STORM
THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING HAIL UP TO THREE
QUARTERS OF AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH THURSDAY. THERE IS A
SLIGHT RISK THAT SOME OF THE THUNDERSTORMS SATURDAY AFTERNOON AND
SATURDAY NIGHT COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
AGAIN SATURDAY AFTERNOON AND SATURDAY NIGHT.

ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.WEATHER.GOV/MQT (ALL LOWER CASE)

ROLFSON

The radar

The Marquette radar (KMQT), 182 km away, was scanning. The volume nearest the first event began at 19:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gogebic

When
June 10, 1:35 PM CST
Where
Gogebic County, 6 mi S of Wakefield
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
46.383, -89.917

Tree down across Chaney Lake Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457192.